Lupron Dosage and Side Effects

6 Posts | Page(s): 1 

Lupron Dosage and Side Effects

by Farmgirl on Mon Sep 12, 2005 12:00 AM

Quote | Reply
My father has prostate cancer and has used the 3 month Lupron shots. He has terrible hot flashes. His PSA has gone way down, so it worked, but the hot flashes gave him the reason to quit. He heard there is a Lupron shot that is once-a-month and he is wondering if the incidence of hot flashes is less since the dosage would be less. Does anyone have any experience with the once-a-month shot? Is there less hot flashes with once-a-month treatment? Thanks.

re Hot Flashes and Lupron

by Patrick1 on Wed Sep 14, 2005 12:00 AM

Quote | Reply
Hi Victor, I have been on Lupron for nearly 4 yrs. At first the side effects were miserable, esp. hot flashes, but also fatigue, itchiness, malaise, just felt blah. All this diminished radically after about 6 months to a year, which, of course, is a long time but to me it was well worth it, considering my cancer has not returned. I just have mild hot flashes now. Soy products are used by women to prevent or reduce hot flashes during menopause, and I have completed substituted soy milk for cow's milk, and also take a heaping tablespoon of soy protein powder on my cereal once a day, plus I take mega soy capsules from Life Extension (see their website). Soy has also been found to be helpful in reducing prostate cancer metastisis and recurrence. So I suggest you and he consider it. One needs to be proactive in fighting this disease. I doubt that once a month shots will be any better. The shots are supposed to release an equal amount per day over the entire period, so the amount in his system should be the same regardless of the duration of the shot.

Lupron

by Clyde on Fri Sep 16, 2005 12:00 AM

Quote | Reply
Has anyone used the Lupron implant which is good for up to six months and I understand it can be removed at any time. I just discussed this with my Doctor . I do not have to go on any medication at this time CLYDE

Re: Lupron Dosage and Side Effects

by Wenlovesbill on Wed Oct 12, 2005 12:00 AM

Quote | Reply
My husband has been dealing with cancer for nine years next month. In the early days of his diagnosis he was on Lupron but had terrible side effects. Later when surgery and radiation appeared to have failed to cure his cancer he began hormone therapy again. This time he tried Zoladex injections instead of Lupron. He tolerated Zoladex much better than he did Lupron. He has been on Zoladex for a number of years now. He does not have any of the side effects that he had on Lupron. Use a search engine and check out the Lupron Victim's page. It seems that many people have troublesome experiences with this drug.

Lupron

by Farmgirl on Fri Oct 21, 2005 12:00 AM

Quote | Reply
Thanks for the suggestion to try another product. I will do some research and check it out.

Lupron

by Bud622 on Sat Nov 26, 2005 12:00 AM

Quote | Reply
Hi Farmgirl I was on Lupron for eleven months. My muscles melted, my platlets went down until I was anemic, I had hot flashes and woke with the bedding wet with sweat. My cholostrol doubled. I felt terrible. the PSA did go down but it is an artifical reduction, it doesn't mean the cancer is smaller. When I finally had to have a RP, nerve sparing was impossible because Lupron puts a thick sticky membrane on the outside of the prostate, makeing the nerves impossible to see. The only good use of Lupron is to buy up to two years in stage four PC. The reason I was on Lupron was to reduce the size of the prostate for seed implant. It didn't reduce the size for me, but it does for some. James
6 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.